Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 93, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 29, 2003, 3:55 PM CDT for Baxter County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2003, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 29, 2003, 4:55 PM CDT
- In force
- 60 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Baxter County, AR
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:25 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 29, 3:25 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT TUE APR 29 2003 THERE IS ENOUGH HEATING AND INSTABILITY TO INCLUDE SMALL POPS FOR EARLY TONIGHT. LESS THAN 20 PERCENT CHANCES OF PCPN FOR WEDNESDAY... INCREASING TO 20 PERCENT WEDNESDAY NIGHT AND CONTINUING TO INCREASE TO CHANCE CATEGORY FOR THURSDAY AND THURSDAY NIGHT AS THE FRONT WILL BE MAKING ITS INFLUENCE FELT SLOWLY ACROSS THE STATE. THERE WILL BE LINGERING CHANCE OF RAIN FOR FRIDAY...WITH CLOUDS AND PRECIPITATION NOT GOING TOO FAR FROM THE STATE ON SATURDAY AND RETURNING RATHER QUICKLY FOR THE WEEKEND INTO MONDAY. FCSTID = 32 HRO 61 82 63 78 / 20 10 20 30 LIT 65 85 65 84 / 20 10 20 30 HOT 66 85 65 85 / 20 10 20 30 PBF 66 86 65 85 / 20 10 20 30 .LZK...NONE.
Hazardous weather outlook, Apr 29, 4:45 AM CDT, 11 hours 10 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-053>057-062>069-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST UNITED STATES WITH A STATIONARY FRONT OVER SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THIS FRONT DURING PRIMARILY THE LATE AFTERNOON HOURS AND THEN DISSIPATE AFTER SUNSET. THE FRONT WILL ACTUALLY BE PUSHED TO THE NORTH DURING THE DAY BY THE AFOREMENTIONED HIGH PRESSURE. AS A RESULT...THE BEST CHANCES OF SEEING SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE NORTH BUT EVEN HERE...ONLY ISOLATED ACTIVITY IS EXPECTED. .DAYS TWO THROUGH SEVEN... A STORM SYSTEM IS EXPECTED TO DEVELOP OVER SOUTHEAST COLORADO BY LATE TUESDAY AND RAPIDLY MOVE OFF TO THE NORTHEAST....REACHING SOUTHERN WISCONSIN BY THURSDAY MORNING. THE SYSTEM WILL DRAG A COLD FRONT THROUGH ARKANSAS THURSDAY NIGHT AND EARLY FRIDAY WITH SOUTHERLY WINDS PRECEDING IT. THESE WINDS WILL KEEP A GOOD DEAL OF LOW LEVEL MOISTURE IN PLACE. THE FRONT WILL ACT ON THAT MOISTURE FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. THERE IS A POSSIBILITY OF SEVERE WEATHER WITH THIS COLD FRONT WITH THE MAIN THREAT BEING LARGE HAIL AND STRONG WINDS. THIS POSSIBLE SEVERE WEATHER EVENT WILL BECOME MORE CLEAR AS THURSDAY APPROACHES SO STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:55 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.